# SDR 2007UALA04981

- Difficulty date: December 5, 2007
- Submitted: December 6, 2007
- Operation: Air carrier
- Aircraft: N772UA
- Make and model: Boeing 777222
- Aircraft serial: 26930
- Aircraft time: 48,553 hours, 9,246 cycles
- Engine: Pwa PW4077
- Engine time: 40,355 hours, 7,779 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blades
- Condition: Failed
- Location: Rt Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: D

## Discrepancy

FLIGHT CANCELLED DUE TO RT ENGINE VIBRATION AND METAL CHIPS FOUND ON DETECTOR.  ENGINE REPLACED AT LHR. SHOP TEARDOWN REVEALED ONE STAGE-2 HP TURBINE BLADE FRACTURED AT THE AIRFOIL MID-SPAN.  THE FRACTURE WAS THE RESULT OF INTERNAL SULFIDATION RESULTING FROM TURBO TIP CONTAMINATION.  THIS WAS THE RESULT OF A REPAIR/ MANUFACTURE PROCESS ERROR THAT HAS SINCE BEEN CORRECTED BY PRATT & WHITNEY. UA IS REPLACING SUSPECT CONTAMINATED BLADES AT SHOP VISIT.
